Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 18, 1997, 9:59 PM CDT for Henderson County, Warren County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 1997, 9:59 PM CDT (02:59 UTC)
- Expired
- Apr 18, 1997, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 190300 RRA SVRMLI ILC071-187-190345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 959 PM CDT FRI APR 18 1997 * SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY - WEST CENTRAL ILLINOIS WARREN COUNTY - WEST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * SOME LOCATIONS AFFECTED OQUAWKA BIGGSVILLE MONMOUTH ROSEVILLE * AT 957 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF OQUAWKA OR 10 NORTHEAST OF BURLINGTON MOVING SOUTHEAST AT 40 MPH. * THE STORM WILL BE NEAR BIGGSVILLE BY 1005 PM AND MONMOUTH BY 1020 PM. THIS IS A DANGEROUS STORM, WITH LARGE HAIL. DO NOT GO OUTDOORS. PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:50 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Apr 18, 1:50 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT FRI APR 18 1997 18Z SURFACE ANALYSIS INDICATED COLD FRONT ENTERING NORTHWEST IOWA WITH GOOD PRESSURE FALLS AHEAD OF SYSTEM...PER ADAP PRESSURE TENDENCY FIELDS. LATEST AFTERNOON VISIBLE SATELLITE IMAGERY SHOWED MOST EXTENSIVE CLOUDINESS ACROSS EXTREME NORTHERN IOWA INTO MINNESOTA AND WISCONSIN. MODELS FOR THE MOST PART IN GENERAL AGREEMENT WITH SLIGHT TIMING DIFFERENCES. GRIDDED TIME-SECTIONS SUGGESTS STRONGEST UVV TO OCCUR THIS EVENING AHEAD OF FRONTAL BOUNDARY. BIG QUESTION IS WHETHER ENOUGH MOISTURE WILL BE PRESENT TO ALLOW FOR SCT TSRA/SHRA ACTIVITY. CURRENTLY DEWPOINTS IN THE 30S ACROSS AREA HOWEVER... MOIST TONGUE HAS WORKED AS FAR NORTH AS NORTHEAST KANSAS WHERE READINGS WERE IN THE MID 50S. FOLLOWING FRONT CLEARING IS UP FOR GRABS WITH MODELS HINTING AT POST-FRONTAL STRATUS FOR SATURDAY. CID 40/60 DBQ 40/60 IOW 42/60 MLI 42/60 BRL 44/6&0 ...BERG..
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.